Swelling and B12

Hi All! Been self injecting hydroxo (preservative free from a compounding pharmacy) the past nine weeks, alternate days. During this time, l have slowly developed a red rash on the left side of my face and a little on my forehead. Now, the area is starting to swell. Worried that I have an allergy. I also take a B Complex and 2mg methylfolate orally daily. The B12 greatly helps my symptoms but I'm very concerned about this. Should l keep injecting? Anaphylaxis comes to my mind. I'm in Canada. Thank you all for your replies.

8 Replies

  • Hi, what was your condition, that you started this treatment?

    Did you consult a doctor, or did it all by yourself?

    Did you get your B12 level checked since you started?

  • Hi! I have pernicious anemia and developed neuro symptoms. I upped my B12 dosage as a result. I did it myself as doctor refused increase in injections. My B12 is very high at this point.

  • Hi...I wondered if you are injecting subcutaneously or intramuscularly. I'm not a medical expert, but I'm thinking that if you were seriously allergic, an anaphalactic reaction would happen immediately. Is there any other reason why you may be getting the rash? Is there anything new in your diet? Some people can build up an intolerance to hydroxocobalamin so you might do better with methylcobalamin instead.

  • Hi Lady. I was injecting IM. Rash developed slowly so I know its the B12. Diet is very basic at the minute. So concerned as hydroxo really helps my symptoms. Will try sub-cut methyl and see from there. Thanks!!

  • i think you will be fine on methylcobalamin as the body has to convert hydroxocobalamin into methyl and adenosylcobalamin. Some of us are not able to do this efficiently and find methylcobalamin much better utilised by our bodies. Best of luck!

  • I also take a daily B Complex for support. The two combined (B Complex and B12 injection) have given me rosacea. Skin never reacted like this before. Not sure if I've an allergy to cobalt in the cobalamin as the rash is very bad and noticeable. Don't want to take antibiotics as they inhibit B12 absorption.

  • I have to say that your rash could easily be caused by gluten. It could well be coincidental that you just happen to have started B12 injections. Gluten sensitivity is a well known cause of rosacea. Most people d\are not even aware that they are gluten intolerant. Might be worth looking into. Cheers.

  • Thanks for the info. Was diagnosed with coeliac disease in Jan and have gone gluten free. I eat so simply and its mostly meat, fruit and veg. I do drink a lot of coconut milk and eat coconut flour. However, I haven't reacted like this and they've been in my GF diet since Jan. Its certainly something I've considered.

You may also like...